Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 217, NWS Jacksonville, FL

July 28, 2000Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 28, 2000, 6:30 PM EDT for Marion County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2000, 6:30 PM EDT (22:30 UTC)
Expired
Jul 28, 2000, 7:00 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 153 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS52 KJAX 282231
SVRJAX
FLC083-282300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 700 PM EDT

* AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES SOUTHEAST OF OCALA
  AIRPORT...OR ABOUT 5 MILES SOUTHWEST OF OCALA...MOVING NORTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCALA BY 645 PM EDT...
  
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 2907 8229 2905 8209 2932 8202 2935 8227

$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:00 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 28, 2:00 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT FRI JUL 28 2000

TONIGHT...LOOKS LIKE MESO-ETA ONCE AGAIN HAS A GOOD HANDLE ON THE
LOCAL SITUATION...WITH RUC OVERDOING THE AFTN CONVECTION AND
DEVELOPING IT A BIT TOO EARLY. MESO-ETA IS INDICATING SLOW PROGRESS
OF THE ATLANTIC SEA BREEZE AND THATS EXACTLY WHAT IM SEEING ON VSBL
SAT IMAGERY & RADAR. ALSO A CONVERGENT BAND WAS INDICATED BY THE
MODEL FROM OZR/DHN-THE BIG BEND TO THE SUWANNEE VALLEY AND CAN SEE A
BOUNDARY ON THE KTLH RADAR IN ROUGHLY THE SAME AREA...WITH SOME
CONVECTION FORMING ON IT IN WRN SUWANNEE COUNTY.

EXPECT THE ATLC SEA BREEZE TO ONLY MAKE TO US 301 BY 5 PM AS AN H5
VORT CENTER MOVES OVER THE FA. THE CONVECTION OVER THE INTERIOR WILL
BE LATE TO POP WITH TEH MAIN DEVELOPMENT BETWEEN 4-8 PM FROM THE
OCALA NATIONAL FOREST THROUGH STARKE/LAKE BUTLER AND THEN ACROSS THE
OSCEOLA NATIONAL FOREST INTO THE SWAMP AND NW TO PEARSON GA. THAT
COMPLEX SHOULD COLLAPSE BETWEEN 8-11 PM SENDING OUTFLOW BOUNDARIES IN
ALL DIRECTIONS. CONVECTION SHOULD ALSO BE LATE TO DIMINISH (BETWEEN
11 PM-2 AM) AS THE VORT CENTER EVENTUALLY SHEARS OUT ALONG THE FL
EAST COAST. WILL INCREASE THE SLIGHT CHANCE OF EVE PCPN TO A CHANCE
(40 PCNT) FOR THE INTERIOR COUNTIES S OF AYS. PATCHY FOG WILL ONCE
AGAIN DEVELOP OVER THE INTERIOR AND LOW TEMPS LOOK REASONABLE.

SAT...AVN DEVELOPS A LOW OVER SW FL AND MOVES IT RAPIDLY ALONG THE
FL E COAST AND IS STRONGLY SUSPECT. WILL TOSS OUT AVN AND STICK
CLOSER TO ETA/MESO-ETA WHICH KEEP THE BULK OF THE DEEP LEVEL MOISTURE
OFF THE E COAST FROM DAB NWD. MESO-ETA DEVELOPS SEA BREEZE TYPE
CONVECTION ALONG THE FL-GA STATE LINE FROM THE SWAMP W TO VAD/VLD
LATE IN THE AFTN/EVE. WILL AGAIN GO WITH A 40 PCNT POPS OVER THE
INTERIOR AND LESSER POPS FOR THE ATLC COASTAL COUNTIES.

SAT NIGHT...AVN STILL CAUGHT UP IN THAT LOW AND ALSO DONT LIKE AVN
HANDLING OF A 2ND H5 VORT CENTER THAT IT SITS OVER THE FA. THEREFORE
AVN ONCE AGAIN DISCOUNTED AND BASED ON THE OTHER MODELS IT LOOKS LIKE
ANOTHER TYPICAL SUMMERTIME NIGHT...WITH PCPN ENDING ARND MIDNIGHT.

SUN...THE WRN PERIPHERY OF THE RIDGE MOISTENS UP AS THE FLOW BECOMES
MORE SWRLY. EXPECT GREATER CLOUD COVERAGE...SLIGHTLY LOWER TEMPS AND
WILL LIKELY INCREASE THE POPS TO 50 PCNT FOR MOST AREAS.

EXTENDED...WITH THE RIDGE ENTRENCHED OVER THE AREA IT LOOKS LIKE
WELL CONTINUE WITH CLIMO CONDITIONS THROUGH MID-WEEK.

MARINE...WELL ONCE AGAIN LIKE MESO-ETA WITH LIGHTER WINDS AND
GREATER COVERAGE OF CONVECTION OFFSHORE. CERTAINLY HAS BEEN THE
PATTERN FOR THE PAST TWO DAYS AND THE MODEL HAS NAILED IT EACH DAY.
NGM WINDS ARE A BIT TOO STRONG AND THAT LOW AVN LIKES IS A PROBLEM
WITH IT. WILL GO WITH ETA/MESO-ETA AND NO HEADLINES FOR THE
BEGINNING OF THE WEEKEND.

PRELIM

AMG 70/92/71/90 4435
SSI 74/87/75/86 2425
JAX 72/91/72/90 2425
GNV 71/92/71/89 4435 05

.JAX..
.FL...NONE.
.GA...NONE.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:47 PM EDTSevere Thunderstorm WarningJAXAlachua, Columbia28 min
Jul 27, 9:50 PM EDTSevere Thunderstorm WarningJAXBaker40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.